Scotchford25

Scotchford25: Citalopram erased my personality- I am apathetic about everything.

5 posts in this topic

I started taking Citalopram 20mg when I was 19 for 12 months. I stopped 12 months later. I feel that when I was on it it intensified my extroverted nature and made me more funny and creative. I went off them suddenly and had bad brain zaps. But they have stopped. I am 21 now and feel like a shell of a person. I feel no emotion about anything and feel numb about past events (even traumatic ones) and apathy towards my future. I miss having the energy or drive to be creative and funny and caring about my life. Sometimes I even have trouble feeling love for my family, friends and boyfriend. How can I find meaning again? Please help me. 

Share this post


Link to post

This sums up how I feel pretty well, I found it on the internet 

IMG_1396.PNG

Share this post


Link to post

Hello Scotchford,

 

I'm sorry that we missed your posts.  I've moved them here to the Introduction Forum where they'll be seen better.  This can be your thread to ask any questions and discuss your situation. 

 

Was it about a year ago you took your last dose, and what was that dose? 

 

People do recover from this, but it does take time, especially after a cold-turkey.  Have you seen this thread?  derealization-or-depersonalization

Also, non-drug-techniques-to-cope-with-emotional-symptoms

 

I hope we can help you to feel less alone with your symptoms,

Welcome to SA,

Karen

Share this post


Link to post

Yes it would be a bit over a year now. Thank you for your reply. That's so nice of you to reply I really appreciate it. It's nice to know I am not alone. 

 

Thank you for moving my post and I will take a look at those links now. 

 

Victoria :) 

Share this post


Link to post

Hi and welcome to this site.  You will find lots of information here on this site and good support.  It can all be a bit much to take in at once so I recommend you dip in and out.  It is a large site, much larger than I ever realised.

 

I am responding because I had just 2 days of what you are describing recently and found it very distressing.  It seems to be a side effect of coming off these meds.  Take care, I am sure with time it will resolve, somehow your system has taken a battering.  You are young, you have a young body and brain and plenty of time in which to heal.  If you get yourself healed now you will be set up for the rest of your life.  I am 58 and trying to sort myself out after a life time of meds, that is not so good.  I would say go for permanent health by getting over this without going back on meds.

 

Joy

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now